MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS; POWERED WHEELCHAIR
Model Number F5 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Received report of while the end-user was stopped in front of a restaurant entrance, the f5 corpus device reportedly started driving in reverse with no touching of joystick.This reportedly resulted in the device's caster wheels dropping off a curb edge which allowed the device to lose stability and fall to the side resulting in injury to the end-user.
 
Additional Manufacturer Narrative
Report claims the device reportedly went into reverse without the end-user having engaged with the joystick control.This action allowed one of the rear caster wheels to drop off a curb edge forcing the device to become unstable and fall to the side.This resulted in an injury to the end-user having sustained a hairline fracture to their right ulna.Device was evaluated by permobil representative and was found to remain fully operational with no indications of a product malfunction having occurred.End-user mentioned having a toddler in their lap when the event occurred, but did not recall if the joystick was inadvertently moved by the infant.After a full evaluation, and review of the circumstances surrounding the reported event, permobil is unable to reach a determination as to root cause of the event without speculation.The dhr was reviewed, and the device was found to have met specification prior to distribution.

Brand Name
PERMOBIL F5 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
ivan fernandez
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key19497296
Report Number1221084-2024-00009
Device Sequence Number7870464
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Initial Report FDA Received Date06/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose